Alert archive / Kentucky / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 81, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 13, 2019, 6:15 PM EDT for McCreary County, Wayne County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2019, 6:15 PM EDT (22:15 UTC)
- Expired
- Aug 13, 2019, 6:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCreary County, KY, Wayne County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 5:02 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 13, 5:02 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 502 PM EDT Tue Aug 13 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 501 PM EDT TUE AUG 13 2019 Early/midday showers/thunderstorms and cloud cover hampered destabilization today and put the potential for later development of showers and thunderstorms in question. Although activity will not be ruled out anywhere through early evening, the best shot at it is near the TN border as developing convection in south central KY and TN heads eastward. Additional showers are developing over IN and OH. The NAM brings this area southward into KY tonight with spotty precip, and a 20-30% POP has been used for this. Although somewhat cooler and drier air will already be starting to arrive overnight, enough low level moisture is still present in forecast soundings on Wednesday to support a threat of showers, mainly in southeast KY. By Wednesday night it looks like low level moisture drops off slightly, a mid level cap looks to be setting up, and the mid/upper levels will be very dry. This should allow for a dry night with decreasing clouds. .LONG TERM...(Thursday through Tuesday) Issued at 340 PM EDT TUE AUG 13 2019 The extended period looks to start off dry and very warm, as a ridge of high pressure settles over the region to end the week and on into the upcoming weekend. Based on the latest model data, rain chances will come back into the picture late in the day on Sunday, and last through the middle of the next week. The combination of moist southerly flow off the Gulf of Mexico, and a sluggish frontal boundary moving our way from the north, would provide a trigger for shower and storm activity the first of next week across eastern Kentucky. In general, we should see above normal temperatures during the extended period, with daily highs maxing out in the upper 80s to lower 90s, with night lows in the mid to upper 60s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 232 PM EDT TUE AUG 13 2019 Early/midday showers/thunderstorms and cloud cover have slowed destabilization today and put the potential for later development of showers and thunderstorms in question today. Although activity will not be ruled out anywhere this afternoon or evening, the best shot at it is near the TN border. In light of that, nothing more than VCTS is being used in TAFs. Outside of the potential for showers/thunderstorms, VFR conditions are forecast until late tonight. Low stratus and possibly fog are expected to develop late tonight and bring largely IFR or worse conditions. The fog/stratus layer should lift and begin to break up late Wednesday morning, giving way to MVFR ceilings by the end of the period. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HAL LONG TERM...AR AVIATION...HAL
Hazardous weather outlook, Aug 13, 1:36 PM EDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 136 PM EDT Tue Aug 13 2019 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 136 PM EDT Tue Aug 13 2019 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...This afternoon and Tonight. Thunderstorms are possible today and tonight. Some of them may produce localized strong winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible on Wednesday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for thunderstorms this afternoon or evening. SHALLENBERGER/HAL
In the hours before
Special weather statement, Aug 13, 6:09 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service JACKSON KY
609 PM EDT Tue Aug 13 2019
KYZ083-084-132245-
McCreary-Wayne-
609 PM EDT Tue Aug 13 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE AND SOUTHWESTERN
MCCREARY COUNTIES...
At 609 PM EDT, a strong thunderstorm was located over Slickford, or
12 miles south of Monticello, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Whitley City, Blue Heron, Parmleysville, Great Meadows Campsites,
Slavens, Coopersville, Marshes Siding, Burfield, Kidds Crossing,
Hidalgo, Co-
Operative, Stearns, Rockeybranch, Slickford, Griffin, Zula, Mount
Pisgah, Powersburg, Sunnybrook and Alpha.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3661 8491 3662 8499 3663 8500 3666 8500
3669 8501 3677 8501 3676 8446 3660 8448
TIME...MOT...LOC 2209Z 275DEG 32KT 3666 8490
DJThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:56 AM EDT | Areal Flood Advisory | JKL | Fleming, Rowan | 3 hr |
| Aug 13, 11:14 AM EDT | Special Weather Statement | JKL | Floyd, Johnson, Magoffin | 46 min |
| Aug 13, 11:37 AM EDT | Special Weather Statement | JKL | Martin | 38 min |
| Aug 13, 6:09 PM EDT | Special Weather Statement | JKL | McCreary | 36 min |
| Aug 13, 6:43 PM EDT | Special Weather Statement | JKL | McCreary | 32 min |
| Aug 13, 7:15 PM EDT | Special Weather Statement | JKL | Bell | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.